Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Perisphinctal Fat Loss
Oct 12, 2003

I have been HIV for 15 years now and have experienced some lipodystrophy, more so in my lower extremities mainly my buttock. My Dr. called it Perisphinctal (sp) Fat Loss. I used to have a really full buttock but now the skin hangs from my lower butt/top of inner thigs to my testicales. I find it so very unattractive that I will not let anyone see me naked from behind, really crimps the dating scene.

This happened about 4 years ago whereby I switched to Sustive/Combivir. I have had a slight reversal everywhere except my butt. My Dr. said "brown" fat is very difficult to replace.

Do you know of any cosmetic surgeon who may be able to fix this. The ones I have contacted said there is nothing that can be done.

Thank you for any and all help.

Response from Dr. Moyle

I have never heard of this unusual expression, but I know what you mean. Loss of fat in the butt it is a common manifestation of lipodystrophy and leads to not only undesirable aesthetics but also discomfort with sitting and some other activities. There are several plastic surgery techniques which may help including the insertion of silicon breast implants into the buttock area and injections of Bioalcimed. There may also be some benefits to be gained from exercise, the use of testosterone supplementation if you have low testosterone and, in particular, I have seen good improvement in buttock size and tone during therapy with growth hormone. Additionally as you are on a regimen that contains AZT it may be worthwhile considering changing this drug over to either abacavir or tenofovir as these drugs may allow some recovery of fat and muscle tone to occur.

I hope this issue some ideas to discuss with your doctor

Regards

Graeme Moyle


Previous
testosterone
Next
Lipo and Trizivir

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement